Illinois, 2006Damaging Wind in Illinois, May 1, 2006
May 1, 2006 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 1, 4:23 PM CST, 4 hours 7 minutes earlier.
Area forecast discussion, May 1, 4:23 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
523 PM CDT MON MAY 1 2006
.DISCUSSION...
SURFACE LOW WAS CENTERED OVER SOUTHERN MN EARLY THIS MORNING. LOW
WILL CONTINUE TO MOVE SLOWLY NORTHWARD TODAY AND TONIGHT UNDER UPPER
CLOSED LOW. WEAK COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION
TONIGHT AND THEN SETTLE INTO NORTH AR. HIGH PRESSURE WILL SETTLE
INTO THE AREA ON TUESDAY.
THE UPPER LOW THAT WAS OVER NORTHERN IA LAST EVENING WILL OPEN UP
AND MOVE INTO THE UPPER MIDWEST BY THIS EVENING. MODELS ARE SIMILAR
IN DIGGING A SHORT WAVE OUT OF THE CANADIAN ROCKIES TODAY AND INTO
THE NORTHERN PLAINS BY TUESDAY EVENING. SYSTEM IS FORECAST TO CLOSE
OFF AND MOVE SLOWLY EASTWARD INTO SOUTHEAST ONTARIO BY THURSDAY
EVENING.
A SHORT WAVE IS FORECAST TO MOVE ACROSS THE REGION TODAY AND
TONIGHT. THIS COUPLED WITH PLENTIFUL MOISTURE SHOULD SET OFF
SCATTERED SHOWERS AND THUNDERSTORMS. THE PRECIPITATION SHOULD LINGER
THROUGH THE EVENING HOURS AND AFTER MIDNIGHT TONIGHT BE CONFINED TO
SOUTHEAST MO/SOUTHERN IL. MUCH DRIER AIR IS FORECAST TO MOVE INTO
THE REGION ON TUESDAY BY THE NAM, GFS AND UKMET WITH LOW KS. LOOKS
LIKE THE DRY WEATHER WILL BE SHORT LIVED THOUGH IF THE MODELS ARE ON
TARGET. A SHORT WAVE IS FORECAST TO MOVE INTO MO BY WEDNESDAY
MORNING WITH SIGNIFICANT MOISTURE RETURNING INTO THE REGION. THE
UKMETS QPF FORECASTS A 2 INCH BULLSEYE OVER KC METRO AREA BY
WEDNESDAY MORNING. MOST WEVE EVER SEEN. THE MODELS ARE FAIRLY
SIMILAR WITH H3 JET OF 80-100 KTS MOVING OUT OF THE PACIFIC
NORTHWEST THIS EVENING. JET IS FORECAST TO LIE FROM THE NORTHERN
PLAINS INTO THE UPPER MIDWEST BY WEDNESDAY MORNING. THE NAM AND
UKMET FORECAST SIGNIFICANT DIVERGENCE ACROSS CENTRAL MO AT THAT TIME
WHICH SHOULD ENHANCE OUR CHANCES FOR RAIN.
&&
.AVIATION...
FOR THE 00Z TAFS...LGT SHRA MOVG INTO UIN AND COU AREAS AHD OF
SHRTWV TROF EXTDG FM NWRN MO SW THRU SERN KS. WK SFC TROF ALSO
EXTDS FM BTWN COU AND STL SW THRU NERN OK. PLENTY OF LOW LVL
MOISTURE AND INSTABILITY FM STL SWD AHD OF THIS SFC TROF. SHOULD
BE SOME SHRA IN UIN AND COU THIS EVNG WITH TSRA IN THE STL AREA.
PLENTY OF MID LVL CLOUD CVR AHD OF THE SHRTWV TROF WITH SCT-BKN
CUMULUS ABV 3000FT. MAY HAVE BRIEF MVFR VSBYS IN UIN AND COU
WITHIN SHRA ACTIVITY...AND A BRIEF PERIOD OF MVFR OR EVEN IFR
CIGS AND VSBYS IN TSRA IN STL AND SUS. THIS PCPN SHOULD PUSH SE OF
THE STL AREA BY 06Z TUE FOLLOWED BY A CLRG SKY AND SFC WNDS BCMG
W-NWLY BHND SFC TROF.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, May 1, 2:36 PM CST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CDT MON MAY 1 2006
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
336 PM CDT MON MAY 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE THIS
EVENING AS A STRONG UPPER LEVEL DISTURBANCE INTERSECTS A SURFACE
TROUGH WITH MOIST AND UNSTABLE AIR OUT AHEAD OF IT. THE BEST
CHANCE APPEARS TO BE THE AREA SOUTH AND EAST OF ST LOUIS...OR IN
SOUTHERN ILLINOIS AND IN THE EASTERN OZARKS OF SOUTHEAST MISSOURI.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREATS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A SERIES OF UPPER LEVEL DISTURBANCES AND A SLOW MOVING FRONT WILL
PROVIDE FOR THE ADDITIONAL CHANCE FOR THUNDERSTORMS FROM LATE
TUESDAY NIGHT INTO FRIDAY. SEVERE WEATHER WILL BE POSSIBLE ON
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL PROBABLY NEEDED THIS EVENING...ESPECIALLY
FOR SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.
TES
Thunderstorm Wind, Madison
- When
- May 1, 8:30 PM CST to 8:32 PM CST
- Where
- Madison County, Edwardsville
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 38.817, -89.950
A line of strong to severe thunderstorms moved across eastern parts of the St. Louis Metro area. Around 930 pm...one of these storms produced a downburst with wind speeds estimated between 75 and 80 mph along Buena Vista Street in the Grandview Subdivision in Edwardsville. These damaging winds caused large 4 to 5 foot diameter trees to be uprooted, as well as numerous smaller trees. Several large trees were blown down on a couple of homes, causing extensive damage. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, May 1 to 8, 2006$100 million · 1.75 in hail · 42 events
- Drought in Oklahoma, May 1 to 31, 2006$500,000 · 48 events
- Wildfire in Michigan, May 1, 2006$250,000 · 1 event
- Flood in Nevada, May 1 to 31, 2006$50,000 · 1 event
- Drought in Oklahoma, May 1 to 10, 200625 events
- Drought in Colorado, May 1 to 31, 200621 events
- Hail in Oklahoma, May 1 to 2, 20062.75 in hail · 20 events
- Drought in Texas, May 1 to 31, 200615 events
- Drought in Texas, May 1 to 31, 200612 events
- Drought in Texas, May 1 to 31, 20068 events
- Drought in Arkansas, May 1 to 10, 20067 events
- Drought in Utah, May 1 to 31, 20067 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510172.